MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML HEPARIN 100 UNIT; HEPARIN VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML HEPARIN 100 UNIT; HEPARIN VASCULAR ACCESS FLUSH
Model Number 306423
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: it was reported that the solution has a deep yellow color and black particles floating inside.To aid in the investigation, one sample in a sealed packaging flow wrap was received for evaluation by our quality team.The solution appears yellowish in color.A visual inspection was performed with a 10x magnifier lens.No loose foreign matter was observed.A laboratory test was performed and it confirmed that the discoloration was induced by a defective rubber stopper.A device history record review was completed for provided material number 306423, lot number 026683n.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.The sample will be sent to the stopper vendor for further analysis.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the syringe 3ml heparin 100 unit solution was a "deep yellow" instead of clear, and black foreign particles were seen floating in it.The following information was provided by the initial reporter: "customer called and stated that the syringe is a deep yellow color, when it's usually clear, and there are black particles floating inside.".

Brand Name
SYRINGE 3ML HEPARIN 100 UNIT
Common Device Name
HEPARIN VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11853530
Report Number1911916-2021-00465
Device Sequence Number19878957
Product Code NZW
UDI-Device Identifier30382903064237
UDI-Public30382903064237
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2022
Device Model Number306423
Device Catalogue Number306423
Device Lot Number026683N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1